CaltechAUTHORS
  A Caltech Library Service

A recursive method for finding revolute-jointed manipulator singularities

Burdick, Joel W. (1992) A recursive method for finding revolute-jointed manipulator singularities. In: Proceedings 1992 IEEE International Conference on Robotics and Automation. Vol.1. IEEE , Piscataway, NJ, pp. 448-453. ISBN 0-8186-2720-4. https://resolver.caltech.edu/CaltechAUTHORS:20190612-103424926

[img] PDF - Published Version
See Usage Policy.

374Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190612-103424926

Abstract

A geometric application of screw theory is used to develop a recursive algorithm for computing all singular configurations of revolute-jointed manipulators with arbitrary geometry and an arbitrary number of joints. The depth of the recursion is linear in the number of joints, n, while the computational burden is proportional to 2^(n-2). This method does not require explicit construction of the Jacobian matrix elements or a determinant operation. Further, the screw axis of the singular motion is determined at no additional cost. The bifurcations of this algorithm are also explored.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/ROBOT.1992.220299DOIArticle
Additional Information:© 1992 IEEE.
Record Number:CaltechAUTHORS:20190612-103424926
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190612-103424926
Official Citation:J. W. Burdick, "A recursive method for finding revolute-jointed manipulator singularities," Proceedings 1992 IEEE International Conference on Robotics and Automation, Nice, France, 1992, pp. 448-453 vol.1. doi: 10.1109/ROBOT.1992.220299
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:96320
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:12 Jun 2019 17:43
Last Modified:03 Oct 2019 21:21

Repository Staff Only: item control page